Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 29, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 13, 2014, 12:07 PM HST for Hawaii County, Hawaii. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2014, 12:07 PM HST (22:07 UTC)
- Expired
- Nov 16, 2014, 5:27 AM HST
- In force
- 65 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 10.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848 WWHW70 PHFO 132207 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1207 PM HST THU NOV 13 2014 ...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .A TROUGH ALOFT IS PRODUCING STRONG WINDS OVER THE HIGHER ELEVATIONS. HIZ028-141115- /O.NEW.PHFO.WI.Y.0029.141113T2207Z-141115T1600Z/ BIG ISLAND SUMMITS- 1207 PM HST THU NOV 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...WEST 40 TO 55 MPH WITH LOCALIZED GUSTS OVER 65 MPH FOR ELEVATIONS ABOVE 12000 FEET. * TIMING...THROUGH EARLY SATURDAY MORNING * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND CLOSING DOORS. IF CAMPING IN THE AREA...BE SURE YOUR TENT IS WELL ANCHORED. && $$ DONALDSON
7 follow-up statements
527 WWHW70 PHFO 140143 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST THU NOV 13 2014 ...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .A TROUGH ALOFT IS PRODUCING STRONG WINDS OVER THE HIGHER ELEVATIONS OF THE BIG ISLAND. HIZ028-141430- /O.CON.PHFO.WI.Y.0029.000000T0000Z-141115T1600Z/ BIG ISLAND SUMMITS- 343 PM HST THU NOV 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WINDS...WEST 35 TO 55 MPH WITH LOCALIZED GUSTS TO 65 MPH FOR ELEVATIONS ABOVE 12000 FEET OF ELEVATION. * TIMING...THROUGH EARLY SATURDAY MORNING * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND CLOSING DOORS. IF CAMPING IN THE AREA...BE SURE YOUR TENT IS WELL ANCHORED. && $$
483 WWHW70 PHFO 141309 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 309 AM HST FRI NOV 14 2014 ...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .AN UPPER TROUGH IS EXPECTED TO PRODUCE STRONG WINDS OVER THE HIGHER ELEVATIONS OF THE BIG ISLAND. HIZ028-150215- /O.CON.PHFO.WI.Y.0029.000000T0000Z-141115T1600Z/ BIG ISLAND SUMMITS- 309 AM HST FRI NOV 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...WEST 35 TO 55 MPH WITH LOCALIZED GUSTS TO 65 MPH FOR ELEVATIONS ABOVE 12000 FEET OF ELEVATION. * TIMING...THROUGH EARLY SATURDAY MORNING * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND CLOSING DOORS. IF CAMPING IN THE AREA...BE SURE YOUR TENT IS WELL ANCHORED. && $$
532 WWHW70 PHFO 150140 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST FRI NOV 14 2014 ...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .AN UPPER TROUGH IS PRODUCING STRONG WINDS OVER THE HIGHER ELEVATIONS OF THE BIG ISLAND. HIZ028-151445- /O.CON.PHFO.WI.Y.0029.000000T0000Z-141115T1600Z/ BIG ISLAND SUMMITS- 340 PM HST FRI NOV 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...WEST 35 TO 55 MPH WITH LOCALIZED GUSTS TO 65 MPH FOR ELEVATIONS ABOVE 12000 FEET OF ELEVATION. * TIMING...THROUGH EARLY SATURDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND CLOSING DOORS. && $$ MORRISON
951 WWHW70 PHFO 151328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST SAT NOV 15 2014 ...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .AN UPPER TROUGH IS PRODUCING STRONG WINDS OVER THE HIGHER ELEVATIONS OF THE BIG ISLAND. HIZ028-160400- /O.EXT.PHFO.WI.Y.0029.000000T0000Z-141116T0400Z/ BIG ISLAND SUMMITS- 328 AM HST SAT NOV 15 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 30 TO 55 MPH WITH LOCALIZED GUSTS OVER 60 MPH FOR ELEVATIONS ABOVE 12000 FEET. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING. BE CAREFUL WHEN OPENING AND CLOSING DOORS. && $$ JACOBSON
128 WWHW70 PHFO 160142 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST SAT NOV 15 2014 ...STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .AN UPPER TROUGH IS PRODUCING STRONG WINDS OVER THE HIGHER ELEVATIONS OF THE BIG ISLAND. HIZ028-161445- /O.EXT.PHFO.WI.Y.0029.000000T0000Z-141116T1600Z/ BIG ISLAND SUMMITS- 342 PM HST SAT NOV 15 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 65 MPH OVER THE HIGH SUMMITS. * TIMING...THROUGH 6 AM HST SUNDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BE CAREFUL WHEN OPENING AND CLOSING DOORS. && $$ BURKE
068 WWHW70 PHFO 161327 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST SUN NOV 16 2014 ...STRONG WINDS CONTINUE OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA... HIZ028-162200- /O.EXT.PHFO.WI.Y.0029.000000T0000Z-141116T2200Z/ BIG ISLAND SUMMITS- 327 AM HST SUN NOV 16 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...NORTHWEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 65 MPH. * TIMING...THROUGH NOON HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. BE CAREFUL WHEN OPENING AND CLOSING DOORS. && $$
986 WWHW70 PHFO 161527 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 527 AM HST SUN NOV 16 2014 HIZ028-161630- /O.CAN.PHFO.WI.Y.0029.000000T0000Z-141116T2200Z/ BIG ISLAND SUMMITS- 527 AM HST SUN NOV 16 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS OF THE BIG ISLAND HAVE DROPPED BELOW ADVISORY LEVEL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:00 AM HST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 13, 10:00 AM HST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU NOV 13 2014 .UPDATE... SEAS IN THE AREA HAVE SUBSIDED...SO WE HAVE DROPPED THE SMALL CRAFT ADVISORY. WINDS HAVE STRENGTHENED AGAIN OVER THE BIG ISLAND SUMMITS...SO WE HAVE ISSUED A WIND ADVISORY. && .SYNOPSIS... A SURFACE TROUGH SOUTHWEST OF THE ISLANDS WILL PRODUCE LIGHT WINDS OVER THE AREA AND BRING CLOUDY SKIES AND SHOWERS TO THE BIG ISLAND AND MAUI. WINDS WILL SHIFT OUT OF THE SOUTH OVERNIGHT AS A FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL REACH KAUAI SATURDAY EVENING AND MOVE SOUTHEAST OVER THE ISLANDS THROUGH SUNDAY AFTERNOON. A HIGH MOVING EAST BEHIND THE FRONT WILL PRODUCE TRADE WINDS THROUGH THE REST OF THE WEEK. && .DISCUSSION... THE WEATHER PATTERN OVER THE CENTRAL NORTH PACIFIC WILL BE RATHER COMPLICATED THROUGH THE WEEKEND. A NORTHEAST TO SOUTHWEST SURFACE TROUGH RUNS SOUTHWEST FROM NEAR THE ALENUIHAHA CHANNEL. THE TROUGH IS PRODUCING LIGHT WINDS OVER THE ISLANDS. THE TROUGH IS ALSO AND BRINGING EXTENSIVE CLOUDS AND SCATTERED SHOWERS TO THE BIG ISLAND AND MAUI COUNTY WITH ISOLATED THUNDERSTORMS OVER WATER SOUTHWEST OF THE BIG ISLAND. MOISTURE ASSOCIATED WITH THE TROUGH WILL CONTINUE TO KEEP THE WEATHER CLOUDY AND SHOWERY THROUGH SATURDAY. THE SURFACE TROUGH IS EXPECTED TO MOVE NORTHWEST SLOWLY AND DISSIPATE TOMORROW. MEANWHILE...A FRONT IS EXPECTED TO FORM NORTHWEST OF KAUAI AND MOVE SOUTHEAST. WINDS WILL SHIFT OUT OF THE SOUTH AHEAD OF THE FRONT BRINGING VOG AND SCATTERED SHOWERS. THE VOG WILL BE THICKEST AND MOST PERSISTENT OVER THE BIG ISLAND. A TROUGH ALOFT WILL BE MOVING EASTWARD TO THE NORTH OF THE ISLANDS ON FRIDAY SO SHOWERS MAY BE LOCALLY HEAVY. THE FRONT WILL REACH KAUAI SATURDAY EVENING AND CONTINUE MOVING SOUTHEAST BEFORE DISSIPATING NEAR THE BIG ISLAND SUNDAY EVENING. THERE WILL BE A BAND OF SHOWERS ALONG THE FRONT BUT THE ATMOSPHERE WILL BE MORE STABLE BY SATURDAY SO THE FRONT IS NOT EXPECTED TO PRODUCE HEAVY RAIN. WINDS WILL SHIFT TO THE NORTH THEN NORTHEAST BEHIND THE FRONT AS A SURFACE HIGH FAR NORTHWEST OF THE AREA MOVES EAST. TRADE WIND WEATHER WILL PREVAIL THROUGH THE WORK WEEK. && .AVIATION... THE SURFACE TROUGH SOUTHWEST OF THE ISLANDS WILL PRODUCE ISOLATED THUNDERSTORMS SOUTHWEST OF THE BIG ISLAND AND OCCASIONAL LOW CEILINGS...MAINLY OVER THE BIG ISLAND AND MAUI COUNTY. AIRMET SIERRA FOR MOUNTAIN OBSCURATION IS NOW IN EFFECT FOR THE BIG ISLAND. && .MARINE... BUOY 51101 SHOWS THE NORTHWEST SWELL CONTINUING TO SUBSIDE...AND SURF ALONG NORTH AND WEST FACING SHORES MAY TEMPORARILY DROP BELOW THE ADVISORY LEVEL. HOWEVER...A NEW NORTH NORTHWEST SWELL IS EXPECTED TO START ARRIVING THIS AFTERNOON AND SURF WILL LIKELY RISE BACK TO THE ADVISORY LEVEL BY THIS EVENING. ELEVATED SURF WILL LIKELY CONTINUE THROUGH FRIDAY THEN SLOWLY DIMINISH. WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE WEEKEND. WINDS MAY REACH ADVISORY LEVELS IN THE WINDY AREAS AROUND MAUI AND THE BIG ISLAND EARLY NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH 600 AM SATURDAY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. HIGH SURF ADVISORY THROUGH 6 AM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU...AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI. && DONALDSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.